Alert archive / South Carolina / Lake Wind Advisories in 2012

Lake Wind Advisory 3, NWS Columbia, SC

January 14, 201216 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Jan 14, 2012, 6:50 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 14, 2012, 10:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2012, 6:50 PM EST (23:50 UTC)
In effect from
Jan 14, 2012, 10:00 PM EST
Expired
Jan 15, 2012, 9:07 AM EST
In force
11 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1772 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WWUS72 KCAE 142350
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
650 PM EST SAT JAN 14 2012

...LAKE WIND ADVISORY...


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
151500-
/O.NEW.KCAE.LW.Y.0003.120115T0300Z-120115T1500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
650 PM EST SAT JAN 14 2012

...LAKE WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY. 

* LOCATIONS...AREA LAKES IN THE MIDLANDS OF SOUTH CAROLINA AND 
  THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. 

* HAZARDS...STRONG GUSTY WINDS AND CHOPPY WAVES.

* TIMING...THROUGH 10 AM SUNDAY MORNING.

* WINDS...WEST AT 15 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS.

* IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING
  CONDITIONS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
3 follow-up statements
045 
WWUS72 KCAE 150303
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1003 PM EST SAT JAN 14 2012

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
151500-
/O.CON.KCAE.LW.Y.0003.000000T0000Z-120115T1500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1003 PM EST SAT JAN 14 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. 

* LOCATIONS...AREA LAKES IN THE MIDLANDS OF SOUTH CAROLINA AND 
  THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. 

* HAZARDS...STRONG GUSTY WINDS AND CHOPPY WAVES.

* TIMING...THROUGH 10 AM SUNDAY MORNING.

* WINDS...WEST AT 15 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS.

* IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
383 
WWUS72 KCAE 150833
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
333 AM EST SUN JAN 15 2012

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
151500-
/O.CON.KCAE.LW.Y.0003.000000T0000Z-120115T1500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
333 AM EST SUN JAN 15 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* LOCATIONS...AREA LAKES IN THE MIDLANDS OF SOUTH CAROLINA AND 
  THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. 

* HAZARDS...STRONG GUSTY WINDS AND CHOPPY WAVES.

* TIMING...THROUGH 10 AM SUNDAY MORNING.

* WINDS...WEST 15 TO 25 KNOTS.

* IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
184 
WWUS72 KCAE 151407
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
907 AM EST SUN JAN 15 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
151515-
/O.CAN.KCAE.LW.Y.0003.000000T0000Z-120115T1500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
907 AM EST SUN JAN 15 2012

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. WINDS HAVE DECREASED TO LESS THAN 10 KNOTS ON THE
AREA LAKES. 

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 14, 3:58 PM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Jan 14, 3:58 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
358 PM EST SAT JAN 14 2012

.SYNOPSIS...
A COOL AND DRY AIR MASS WILL DOMINATE THROUGH MONDAY. A COLD FRONT
WILL BRING A CHANCE OF SHOWERS TUESDAY AND TUESDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE PRESSURE RIDGE ALONG THE GULF COAST WILL MAINTAIN THE DRY AND
COOL WEST FLOW. CURRENT OBSERVATIONS AND MODEL TIME-HEIGHT
DISPLAYS SUPPORT WIND GUSTS NEAR 20 MPH THROUGH THE EARLY EVENING.
WINDS ON LAND SHOULD DIMINISH AFTER SUNSET. A CLIPPER SYSTEM WILL
PASS TO THE NORTH OF THE FORECAST AREA TONIGHT. THE SYSTEM WILL
BRING A LITTLE CLOUDINESS AND MAINTAIN WIND OVERNIGHT...ESPECIALLY
ON AREA LAKES WITH THE WARMER WATER WILL PROVIDE GREATER MIXING.
BUFKIT TIME SECTIONS SHOW STRONG LOW-LEVEL JET SETTING UP AROUND
03Z...WITH WINDS AROUND 45 KNOT. EXPECT SOME STRONG GUSTS TO BE
POSSIBLE NEAR THE CENTER OF THE LAKES.  LAKES WIND GUSTS WILL
REMAIN NEAR 25 KNOTS OVERNIGHT. WILL CONTINUE TO MONITOR THE
LAKES. A LAKE WIND ADVISORY MAY BE NEEDED FOR THE OVERNIGHT HOURS.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
THE ASSOCIATED MID-LEVEL SHORTWAVE TROUGH WILL MOVE OFF THE COAST
SUNDAY MORNING AND SURFACE HIGH PRESSURE WILL BUILD INTO THE
REGION FOR SUNDAY THROUGH MONDAY. BY MONDAY AFTERNOON/NIGHT...HIGH
PRESSURE WILL BEGIN TO MOVE OFFSHORE AND THE NEXT SYSTEM WILL
AFFECT THE REGION TUESDAY. GUIDANCE AND LOCAL NUMBERS ARE IN GOOD
AGREEMENT AND WILL ONCE AGAIN STAY NEAR CONSENSUS AS TEMPERATURES
BEGIN TO RETURN CLOSER TO CLIMATOLOGY READINGS BY MONDAY. WILL
CONTINUE WITH THE DRY FORECAST THROUGH MONDAY NIGHT.

MODELS ARE IN RELATIVELY GOOD AGREEMENT THROUGH THE LONG TERM
WITH SURFACE HIGH PRESSURE OFF THE EAST COAST BY TUESDAY AND A
COLD FRONT TO OUR WEST ACROSS THE MS RIVER VALLEY. THERE ARE SOME
TIMING DIFFERENCES BETWEEN THE ECMWF/GFS/NAM. TUESDAY/TUESDAY
NIGHT...S/W ENERGY MOVES ACROSS THE GREAT LAKES WITH THE COLD
FRONT EXPECTED TO PASS ACROSS THE REGION TUESDAY NIGHT. AT THIS
TIME THE ECMWF IS THE SLOWEST SOLUTION. OVER THE PAST 24
HOURS...THE MODELS HAVE TRENDED SLOWER WITH PROGRESS OF THE FRONT
TUE/TUE NIGHT. THE FRONT WILL BRING THE REGION OUR ONLY CHANCE FOR
PRECIPITATION DURING THE EXTENDED PERIOD. GUIDANCE/ENSEMBLE POPS
IN THE CHANCE CATEGORY AT THIS TIME AND HAVE GONE WITH 40 PERCENT
CHANCE OF SHOWERS...MAINLY TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
BEHIND THE COLD FRONT...A TROUGH WILL EXTEND ACROSS THE EASTERN
PORTION OF THE COUNTRY WITH A RIDGE TO THE WEST FOR
WED/THUR...THEN THE MID/UPPER FLOW WILL BECOME A BIT MORE ZONAL BY
FRIDAY. EXPECT TEMPERATURES TO WARM AHEAD OF THE SYSTEM TUE WITH
TEMPERATURES RISING TO ABOVE NORMAL READING...THEN EXPECT
TEMPERATURES TO BE AROUND NORMAL FOLLOWING THE FRONT WEDNESDAY
THROUGH THURSDAY THEN RISING TO SLIGHTLY ABOVE NORMAL FOR FRIDAY
INTO SATURDAY DUE TO THE ZONAL FLOW. ANOTHER COLD FRONT
APPROACHES THE OH VALLEY BY EARLY SATURDAY BUT FOR NOW WILL KEEP
FORECAST DRY.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD AS A DRY AIR MASS
REMAINS IN PLACE. LOW PRESSURE PASSING NORTH OF THE AREA WILL HELP
MAINTAIN SOME WIND OVERNIGHT. BUFKIT TIME SECTIONS SHOW A STRONG
LOW-LEVEL JET SETTING UP BY 03Z AND LASTING FOR MUCH OF THE NIGHT.
SURFACE WINDS NEAR 10 KNOTS. LLWS MAY BE NEEDED IN THE TAFS FOR
THE OVERNIGHT HOURS...BUT WILL MONITOR LOW-LEVEL WINDS AFTER
SUNSET BEFORE MAKING FINAL DECISION. MOST OF THE MOISTURE
ASSOCIATED WITH THIS LOW WILL STAY NORTH OF THE TERMINALS. EXPECT
A PERIOD OF JUST MID-LEVEL CLOUDINESS.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE
TUESDAY AND TUESDAY NIGHT ASSOCIATED WITH A COLD FRONT.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jan 14, 6:02 AM EST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
602 AM EST SAT JAN 14 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-151115-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
602 AM EST SAT JAN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.